Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 175, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 1, 2017, 5:11 PM CDT for Hickman County, Williamson County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2017, 5:11 PM CDT (22:11 UTC)
- Expired
- Jul 1, 2017, 5:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hickman County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 62 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
615
WUUS54 KOHX 012211
SVROHX
TNC081-187-012245-
/O.NEW.KOHX.SV.W.0175.170701T2211Z-170701T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
511 PM CDT SAT JUL 1 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Western Williamson County in Middle Tennessee...
Eastern Hickman County in Middle Tennessee...
* Until 545 PM CDT
* At 511 PM CDT, a severe thunderstorm was located 11 miles west of
Fairview, or 15 miles southeast of Dickson, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Franklin, Brentwood, Spring Hill, Thompson's Station, Fairview,
Thompsons Station, Leipers Fork and Natchez Trace At Highway 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3596 8720 3597 8721 3598 8719 3598 8720
3599 8719 3599 8720 3600 8719 3598 8682
3577 8685 3587 8723 3596 8726
TIME...MOT...LOC 2211Z 279DEG 35KT 3593 8718
HAIL...<.75IN
WIND...60MPH
$$
131 follow-up statement
632
WWUS54 KOHX 012220
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
520 PM CDT SAT JUL 1 2017
TNC081-012229-
/O.CAN.KOHX.SV.W.0175.000000T0000Z-170701T2245Z/
Hickman TN-
520 PM CDT SAT JUL 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HICKMAN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
Hickman County, therefore the warning has been cancelled.
LAT...LON 3598 8682 3577 8685 3586 8719 3600 8715
TIME...MOT...LOC 2219Z 279DEG 35KT 3592 8708
$$
TNC187-012245-
/O.CON.KOHX.SV.W.0175.000000T0000Z-170701T2245Z/
Williamson TN-
520 PM CDT SAT JUL 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR WESTERN WILLIAMSON COUNTY...
At 519 PM CDT, a severe thunderstorm was located near Fairview, or 13
miles west of Franklin, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Franklin, Brentwood, Spring Hill, Thompson's Station, Fairview,
Thompsons Station, Leipers Fork and Natchez Trace At Highway 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Frequent cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3598 8682 3577 8685 3586 8719 3600 8715
TIME...MOT...LOC 2219Z 279DEG 35KT 3592 8708
HAIL...<.75IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 4:44 PM CDT, 27 minutes earlier.
Area forecast discussion, Jul 1, 4:44 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Nashville TN 444 PM CDT Sat Jul 1 2017 .UPDATE... FOR AFTERNOON DISCUSSION UPDATE. && .DISCUSSION... With shwrs/tstms training across locations generally around and north of I-40 for possibly for the next hour or two, went with categorical shwrs/tstms thru remainder of afternoon hrs. Sfc obs supporting gusts to around 40 mph associated with the stronger tstms at times. Tweaked hrly temp, dewpoint, and wind speed/direction grids. Will watch regional radar trends for an additional update closer to 01/00Z. && .AVIATION... 18Z TAF DISCUSSION. Scattered to numerous showers and storms expected across the mid- state this afternoon/early evening. Timing tricky but CKV/BNA/MQY likely late afternoon with CSV earlier. Fog development also issue after 06z...especially sites receiving precip. Outside of precip...cigs likely to stay above 3kft. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........07
Hazardous weather outlook, Jul 1, 5:08 PM CDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 508 PM CDT Sat Jul 1 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-021000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 508 PM CDT Sat Jul 1 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Late Afternoon and Tonight There is a marginal risk of severe thunderstorms late this afternoon into the early evening hours across all of Middle Tennessee. Scattered to numerous showers and thunderstorms will be possible late this afternoon through the early evening hours across the mid state. With any strong to severe thunderstorms that do develop, strong to damaging winds will be the main concern. Some of the stronger thunderstorms could produce brief heavy rainfall resulting in ponding of water on area roadways and possible localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Any reports of weather related damage or flooding appreciated. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage 31
In the hours before
Special weather statement, Jul 1, 4:31 PM CDT, 40 minutes before
Special Weather Statement National Weather Service Nashville TN 431 PM CDT SAT JUL 1 2017 TNZ024-025-057-012215- Hickman TN-Dickson TN-Humphreys TN- 431 PM CDT SAT JUL 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DICKSON... SOUTHEASTERN HUMPHREYS AND NORTHERN HICKMAN COUNTIES UNTIL 515 PM CDT... At 431 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles south of McEwen, or 12 miles southeast of Waverly, moving east at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Dickson, Centerville, Burns, Bon Aqua, Pinewood, Primm Springs, Lyles and Nunnelly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3590 8771 3608 8767 3609 8724 3578 8724 TIME...MOT...LOC 2131Z 278DEG 29KT 3598 8761 13
Special weather statement, Jul 1, 4:53 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
453 PM CDT SAT JUL 1 2017
TNZ032>034-064>066-012245-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-De Kalb TN-White TN-
453 PM CDT SAT JUL 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OVERTON...
NORTHWESTERN CUMBERLAND...EAST CENTRAL DE KALB...WHITE...CENTRAL
PUTNAM AND SOUTHWESTERN FENTRESS COUNTIES UNTIL 545 PM CDT...
At 452 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Monterey to near Smithville.
Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cookeville, Crossville, Sparta, Smithville, Algood, Monterey,
Pleasant Hill, Hamptons Crossroads, Bakers Crossroads, Slate Springs,
Virgin Falls State Natural Area, Burgess Falls State Park and
Clarkrange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3583 8518 3592 8594 3622 8542 3620 8491
3618 8490 3615 8491 3613 8486
TIME...MOT...LOC 2152Z 271DEG 41KT 3616 8511 3594 8586
13Local storm report, Jul 1, 4:58 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
458 PM CDT SAT JUL 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG 4 SW CELINA 36.51N 85.55W
07/01/2017 CLAY TN EMERGENCY MNGR
TREE DOWN IN ARCOTT. TIME ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER OHX1700697
JACKSONLocal storm report, Jul 1, 4:59 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
459 PM CDT SAT JUL 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG CELINA 36.55N 85.50W
07/01/2017 CLAY TN EMERGENCY MNGR
A COUPLE OF TREES DOWN IN CELINA. TIME ESTIMATED BASED
ON RADAR.
&&
EVENT NUMBER OHX1700698
JACKSONLocal storm report, Jul 1, 5:00 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
500 PM CDT SAT JUL 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM FLOOD CELINA 36.55N 85.50W
07/01/2017 CLAY TN EMERGENCY MNGR
MITCHELL STREET IS CLOSED DUE TO FLOODING.
&&
EVENT NUMBER OHX1700699
JACKSONSpecial weather statement, Jul 1, 5:07 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
507 PM CDT SAT JUL 1 2017
TNZ025-057-059-012300-
Hickman TN-Williamson TN-Dickson TN-
507 PM CDT SAT JUL 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DICKSON...CENTRAL
WILLIAMSON AND NORTHEASTERN HICKMAN COUNTIES UNTIL 600 PM CDT...
At 507 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Burns, or 12 miles southeast of Dickson, moving
east at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Franklin, Brentwood, Spring Hill, Thompson's Station, Fairview,
Thompsons Station, Leipers Fork and Natchez Trace At Highway 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3603 8730 3602 8705 3599 8704 3601 8699
3600 8675 3576 8680 3589 8733
TIME...MOT...LOC 2207Z 279DEG 35KT 3593 8724
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 12:10 PM CDT | Special Weather Statement | OHX | Bedford | 50 min |
| Jul 1, 12:23 PM CDT | Special Weather Statement | OHX | Coffee | 37 min |
| Jul 1, 12:26 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 34 min |
| Jul 1, 12:58 PM CDT | Special Weather Statement | OHX | Bedford | 32 min |
| Jul 1, 1:03 PM CDT | Special Weather Statement | OHX | Grundy | 42 min |
| Jul 1, 1:43 PM CDT | Special Weather Statement | OHX | Coffee, Grundy | 47 min |
| Jul 1, 1:55 PM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 50 min |
| Jul 1, 2:49 PM CDT | Special Weather Statement | OHX | Stewart | 26 min |
| Jul 1, 3:19 PM CDT | Special Weather Statement | OHX | Robertson | 26 min |
| Jul 1, 3:35 PM CDT | Special Weather Statement | OHX | Jackson, Smith | 25 min |
| Jul 1, 3:39 PM CDT | Special Weather Statement | OHX | Clay, Pickett | 36 min |
| Jul 1, 4:07 PM CDT | Special Weather Statement | OHX | Davidson, Wilson | 38 min |
| Jul 1, 4:10 PM CDT | Special Weather Statement | OHX | Jackson, Overton, Smith | 50 min |
| Jul 1, 4:25 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 50 min |
| Jul 1, 4:31 PM CDT | Special Weather Statement | OHX | Hickman | 44 min |
| Jul 1, 4:53 PM CDT | Special Weather Statement | OHX | Putnam, White | 52 min |
| Jul 1, 5:07 PM CDT | Special Weather Statement | OHX | Williamson | 53 min |
| Jul 1, 5:34 PM CDT | Special Weather Statement | OHX | Cumberland, Van Buren, Warren | 41 min |
| Jul 1, 5:41 PM CDT | Special Weather Statement | OHX | Williamson | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.